Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 117, NWS Austin/San Antonio, TX

May 11, 20164 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 11, 2016, 5:05 AM CDT for 4 counties in Texas. It was in force for 55 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2016, 5:05 AM CDT (10:05 UTC)
Expired
May 11, 2016, 6:00 AM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bexar County, TX, Gonzales County, TX, Guadalupe County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 33 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:08 AM CDTTSTM WND DMGLa Vernia, TXEMERGENCY MANAGER REPORTED WIDESPREAD WIND DAMAGE IN AND AROUND LA VERNIA. TIME OF DAMAGE ESTIMATED WITH RADAR.
May 11, 5:08 AM CDTTSTM WND DMGLa Vernia, TXLARGE TREES BLOWN DOWN...STORAGE BUILDING DESTROYED WITH PIECES BLOWN ONE QUARTER MILE AWAY...GARAGE DOOR BLOWN IN. TIME OF DAMAGE ESTIMATED WITH RADAR.
May 11, 5:10 AM CDTHAIL 1.75La Vernia, TXGOLF BALL SIZED HAIL REPORTED IN LA VERNIA VIA FACEBOOK
May 11, 5:14 AM CDTHAIL 0.753 Sse La Vernia, TXPENNY SIZED HAIL REPORTED FOUR MILES SOUTH OF LA VERNIA.
May 11, 5:18 AM CDTTSTM WND DMG5 E La Vernia, TXAROUND A DOZEN TREES WERE SNAPPED AND FENCE DAMAGE WAS REPORTED IN THE LAKE VALLEY ESTATES SUBDIVISION. NICKEL SIZED HAIL ALSO ACCOMPANIED THE WIND DAMAGE.
May 11, 5:45 AM CDTTSTM WND DMG5 W Leesville, TXPOWER POLES BROKEN AND TRAILER FLIPPED DUE TO WIND NEAR THE INTERSECTION OF LAKEY ROAD AND FM 117.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1875 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

881 
WUUS54 KEWX 111005
SVREWX
TXC029-177-187-493-111100-
/O.NEW.KEWX.SV.W.0117.160511T1005Z-160511T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  WEST CENTRAL GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN WILSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 600 AM CDT

* AT 505 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LA VERNIA...OR
  13 MILES NORTHWEST OF STOCKDALE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SEGUIN...ST. HEDWIG...LA VERNIA...NEW BERLIN...BELMONT...LEESVILLE AND
  ADKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2925 9818 2942 9826 2961 9783 2959 9772
      2949 9760 2935 9772
TIME...MOT...LOC 1005Z 254DEG 24KT 2936 9814 

HAIL...1.25IN
WIND...60MPH
 
$$

HAMPSHIRE
4 follow-up statements
188 
WWUS54 KEWX 111026
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT WED MAY 11 2016

TXC029-111036-
/O.CAN.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
BEXAR TX-
526 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEXAR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2935 9772 2927 9807 2944 9814 2945 9812
      2948 9812 2961 9783 2959 9772 2949 9760
TIME...MOT...LOC 1026Z 262DEG 23KT 2935 9799 

$$

TXC177-187-493-111100-
/O.CON.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GONZALES TX-GUADALUPE TX-WILSON TX-
526 AM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WEST CENTRAL GONZALES...SOUTHEASTERN GUADALUPE AND NORTHEASTERN
WILSON COUNTIES...

AT 526 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
SUTHERLAND SPRINGS...OR 8 MILES NORTH OF STOCKDALE...MOVING EAST AT 25
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SEGUIN...LA VERNIA...NEW BERLIN...LEESVILLE AND BELMONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2935 9772 2927 9807 2944 9814 2945 9812
      2948 9812 2961 9783 2959 9772 2949 9760
TIME...MOT...LOC 1026Z 262DEG 23KT 2935 9799 

HAIL...1.75IN
WIND...60MPH
 
$$

HAMPSHIRE
625 
WWUS54 KEWX 111036
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT WED MAY 11 2016

TXC177-187-493-111100-
/O.CON.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GONZALES TX-GUADALUPE TX-WILSON TX-
536 AM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WEST CENTRAL GONZALES...SOUTHEASTERN GUADALUPE AND NORTHEASTERN
WILSON COUNTIES...

AT 536 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
PANDORA...OR 11 MILES NORTHEAST OF STOCKDALE...MOVING EAST AT 40 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SEGUIN...LEESVILLE AND BELMONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2929 9798 2951 9805 2961 9783 2959 9772
      2949 9760 2935 9772
TIME...MOT...LOC 1036Z 254DEG 35KT 2938 9786 

HAIL...2.00IN
WIND...60MPH
 
$$

HAMPSHIRE
418 
WWUS54 KEWX 111050
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CDT WED MAY 11 2016

TXC187-493-111100-
/O.CAN.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GUADALUPE TX-WILSON TX-
550 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUADALUPE AND
NORTHEASTERN WILSON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2935 9772 2932 9783 2935 9786 2943 9780
      2957 9769 2949 9760
TIME...MOT...LOC 1050Z 254DEG 24KT 2941 9775 

$$

TXC177-111100-
/O.CON.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GONZALES TX-
550 AM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WEST CENTRAL GONZALES COUNTY...

AT 550 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
NIXON...OR 17 MILES NORTHEAST OF STOCKDALE...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEESVILLE AND BELMONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2935 9772 2932 9783 2935 9786 2943 9780
      2957 9769 2949 9760
TIME...MOT...LOC 1050Z 254DEG 24KT 2941 9775 

HAIL...1.75IN
WIND...60MPH
 
$$

HAMPSHIRE
818 
WWUS54 KEWX 111100
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT WED MAY 11 2016

TXC177-111109-
/O.EXP.KEWX.SV.W.0117.000000T0000Z-160511T1100Z/
GONZALES TX-
600 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GONZALES COUNTY
WILL EXPIRE AT 600 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2935 9772 2932 9783 2935 9786 2943 9780
      2957 9769 2949 9760
TIME...MOT...LOC 1057Z 254DEG 24KT 2941 9775 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:24 AM CDT, 41 minutes earlier.

Area forecast discussion, May 11, 4:24 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 AM CDT WED MAY 11 2016

.SHORT TERM (TODAY THROUGH THURSDAY)...
OVERNIGHT THUNDERSTORM ACTIVITY HAS BEEN VERY POORLY HANDLED BY
THE HI RES MODEL GUIDANCE SUITE SO RELIANCE ON THEM THIS SHIFT HAS
BEEN MINIMAL. LATEST IR TRENDS SHOW THE CURRENT STORM TOPS FINALLY
WARMING AS OF 08Z AND SHOULD CONTINUE THROUGH THE REMAINDER OF THE
NIGHT.

WITH THE OVERNIGHT COMPLEX PRODUCING OUTFLOWS THAT HAVE TRAVERSED
THE CWA...STABLE AIR WILL BE IN PLACE THROUGHOUT THE MORNING.
STORM CHANCES TODAY WILL BE LARGELY LIMITED BY STRONG CAPPING.
THERE IS A MARGINAL RISK FOR ISOLATED CONVECTION IN VAL VERDE AND
EDWARDS COUNTIES BUT WEAK 850MB FLOW...A LACK OF APPRECIABLE
LIFTING...AND CONVECTIVE TEMPERATURES IN THE UPPER 90S VIA
PROXIMITY SOUNDINGS...CONFIDENCE IS QUITE LOW.

THURSDAY...A COLD FRONT PASSAGE IS EXPECTED TO PUSH SOUTHWARD INTO
NORTH TEXAS AND STALL JUST NORTH OF THE CWA. THIS MAY ALLOW FOR
ENOUGH LIFTING SOUTH OF THE BOUNDARY TO PRODUCE SOME STRONG STORMS
GIVEN THE MODERATELY UNSTABLE ENVIRONMENT. HOWEVER...SURFACE BASED
PARCELS WILL STILL BE BATTLING WITH FAIRLY STRONG CAPPING SO
CONTINUE TO THINK THIS THREAT WILL BE MOSTLY ISOLATED AND FAVOR
THE NORTHERN HALF OF THE CWA.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
THE LONG TERM PATTERN WILL BE CHARACTERIZED BY A BUILDING RIDGE
AXIS OVER THE ROCKIES INTO THE WEEKEND AND A PACIFIC LOW COMING
ONSHORE AND BREAKING DOWN THE RIDGE PATTERN BY SUNDAY. BOTH LONG
RANGE MODELS ARE SHOWING QPF GENERATION JUST ABOUT EVERY DAY
THROUGH THE NEXT 7 DAYS ACROSS THE CWA.

DISAGREEMENTS EXIST IN THE OVERALL UPPER LEVEL PATTERN ENTERING
MONDAY BUT THE CANADIAN AND ECMWF TO A LESSER EXTENT ADVERTISE A
BROAD SHORTWAVE PASSING OVER CENTRAL TEXAS SUNDAY NIGHT THROUGH
MONDAY. THIS SEEMS TO BE OVERDOING QPF GENERATION IN THE
DETERMINISTIC MODELS GIVEN THE LACK OF ADEQUATE DEEP LAYER
MOISTURE PRESENT. DID NOT VENTURE BEYOND 50 PERCENT POPS FOR THIS
TIME FRAME DUE TO THE UNCERTAINTY STILL PRESENT.

BEYOND MONDAY...MORE PATTERN DISAGREEMENTS EXIST IN THE GFS AND
EURO WITH THE HANDLING OF THE NEXT WAVE MID WEEK AND HANDLING OF A
MUCH DEEPER PACIFIC LOW LATE IN THE WEEK. MORE TO COME ON THESE
WITH MORE MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  70  86  67  86 /  20  30  30  40  20
AUSTIN BERGSTROM INTL AIRPORT  87  69  85  66  85 /  20  30  30  40  20
NEW BRAUNFELS MUNI AIRPORT     87  70  86  67  87 /  20  20  30  30  20
BURNET MUNI AIRPORT            86  68  84  65  83 /  20  30  40  40  20
DEL RIO INTL AIRPORT           90  72  92  69  89 /  20  10  30  40  20
GEORGETOWN MUNI AIRPORT        87  69  84  65  84 /  20  30  30  40  20
HONDO MUNI AIRPORT             90  70  89  68  89 /  20  10  20  20  20
SAN MARCOS MUNI AIRPORT        87  70  85  67  86 /  20  20  30  30  20
LA GRANGE - FAYETTE REGIONAL   88  71  86  69  86 /  20  20  30  40  30
SAN ANTONIO INTL AIRPORT       88  71  86  69  87 /  20  10  30  20  20
STINSON MUNI AIRPORT           90  71  88  70  88 /  20  10  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, May 10, 2:52 PM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
252 PM CDT TUE MAY 10 2016

TXZ171>173-183>194-202>209-217>225-228-112000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
252 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 10 PM
CDT...
...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING FOR THE EDWARDS PLATEAU AND HILL COUNTRY
INCLUDING THE AUSTIN METROPOLITAN AREA...

SEVERE STORMS WILL BE POSSIBLE ALONG AND WEST OF THE INTERSTATE
35 CORRIDOR (INCLUDING THE AUSTIN METROPOLITAN AREA) THIS
AFTERNOON AND EVENING. THE GREATEST CHANCE FOR SEVERE STORMS WILL
BE ON THE EDWARDS PLATEAU AND NORTHERN HILL COUNTRY. STORM
DEVELOPMENT IS EXPECTED LATE IN THE AFTERNOON DURING PEAK HEATING
RESULTING IN VERY LARGE HAIL FORMATION...UP TO THE SIZE OF BASEBALLS
(2 2/3 INCHES) WITH THE STRONGEST STORMS...DAMAGING WIND GUSTS
OVER 60 MILES PER HOUR AND BRIEF HEAVY RAIN. STORMS SHOULD BEGIN
TO WEAKEN BY MIDNIGHT TONIGHT WITH THE LOSS OF DAYTIME HEATING.

ADDITIONALLY...ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP WEST
OF THE RIO GRANDE RIVER AND MOVE EASTWARD IMPACTING AREAS NEAR
THE RIVER INCLUDING DEL RIO AND EAGLE PASS. LARGE HAIL AND
DAMAGING WINDS WILL ALSO BE THE MAIN THREATS WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH
FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED BUT SOME
ISOLATED STORMS MAY BECOME STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER INFORMATION TO
THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 11, 1:01 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
101 AM CDT WED MAY 11 2016

TXZ186-110630-
KERR TX-
101 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR COUNTY UNTIL
130 AM CDT...

AT 101 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF KERR WILDLIFE MANAGEMENT AREA...OR 22 MILES
SOUTHEAST OF JUNCTION...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME...I-10 NEAR THE KIMBLE-KERR COUNTY LINE AND THE
INTERSECTION OF I-10 AND US 290.

LAT...LON 3029 9932 3007 9934 3012 9966 3029 9965
TIME...MOT...LOC 0601Z 272DEG 9KT 3021 9958

HAMPSHIRE
Special weather statement, May 11, 1:29 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 AM CDT WED MAY 11 2016

TXZ171-110700-
LLANO TX-
129 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO COUNTY UNTIL 200 AM
CDT...

AT 129 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CASTELL...OR 18 MILES SOUTHWEST OF LLANO...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LLANO...PRAIRIE MOUNTAIN...OXFORD AND CASTELL.

LAT...LON 3057 9859 3052 9896 3072 9896 3083 9868
TIME...MOT...LOC 0629Z 253DEG 14KT 3063 9894

HAMPSHIRE
Local storm report, May 11, 2:17 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
217 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             4 SSE INGRAM            30.02N  99.21W
05/11/2016  E1.00 INCH       KERR               TX   TRAINED SPOTTER

            QUARTER SIZED HAIL WAS REPORTED BY A SPOTTER ON MACKAY
            DRIVE IN KERRVILLE.

&&

EVENT NUMBER EWX1600351

TB3
Special weather statement, May 11, 3:41 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 AM CDT WED MAY 11 2016

TXZ204>207-110930-
GUADALUPE TX-COMAL TX-BEXAR TX-MEDINA TX-
341 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR BEXAR...SOUTHWESTERN COMAL...
SOUTHWESTERN GUADALUPE AND EAST CENTRAL MEDINA COUNTIES UNTIL 430 AM
CDT...

AT 340 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FAIR OAKS RANCH TO NEAR SHAVANO PARK TO
LACKLAND AFB TO NEAR CASTROVILLE. MOVEMENT WAS EAST AT 30 MPH.

WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL HAIL IS
ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...UNIVERSAL CITY...CASTROVILLE...SCHERTZ...
CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR OAKS RANCH...
SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE...GARDEN RIDGE...
HOLLYWOOD PARK...SHAVANO PARK AND LYTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AUSTIN SAN ANTONIO.

&&

LAT...LON 2925 9880 2922 9881 2930 9901 2941 9867
      2954 9861 2975 9864 2982 9856 2976 9815
      2944 9813 2923 9831 2915 9852
TIME...MOT...LOC 0840Z 287DEG 21KT 2974 9858 2953 9855 2940 9861 2931
9888

TB3
Special weather statement, May 11, 4:29 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CDT WED MAY 11 2016

TXZ205-207-221-111015-
WILSON TX-GUADALUPE TX-BEXAR TX-
429 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEXAR...SOUTHWESTERN
GUADALUPE AND NORTHWESTERN WILSON COUNTIES UNTIL 515 AM CDT...

AT 429 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIRBY...OR 10 MILES SOUTHEAST OF SAN ANTONIO...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...SCHERTZ...KIRBY...ALAMO HEIGHTS...TERRELL HILLS...OLMOS
PARK...ST. HEDWIG...ELMENDORF...LA VERNIA...NEW BERLIN...CALAVERAS LAKE...
SUTHERLAND SPRINGS...ZUEHL...SAYERS...SOUTHTON...ADKINS...PARITA...
MARTINEZ...BUENA VISTA AND BRAUNIG LAKE.

LAT...LON 2924 9848 2947 9852 2950 9799 2936 9793
      2923 9799
TIME...MOT...LOC 0929Z 271DEG 25KT 2938 9836

HAMPSHIRE
Special weather statement, May 11, 5:01 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT WED MAY 11 2016

TXZ205-111045-
BEXAR TX-
501 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR COUNTY UNTIL
545 AM CDT...

AT 501 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LACKLAND AFB...OR 11 MILES SOUTHWEST OF SAN ANTONIO...MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...KIRBY...ALAMO HEIGHTS...TERRELL HILLS...OLMOS PARK...
ELMENDORF...LACKLAND AFB...VON ORMY...SOUTHTON...MANGUS CORNER...MARTINEZ...
MITCHELL LAKE...BUENA VISTA...MACDONA...BRAUNIG LAKE AND BROOKS CITY
BASE.

LAT...LON 2927 9874 2945 9874 2949 9830 2923 9831
      2922 9832
TIME...MOT...LOC 1001Z 271DEG 17KT 2937 9866

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:53 PM CDTSpecial Weather StatementEWXMaverick52 min
May 10, 8:32 PM CDTSpecial Weather StatementEWXBurnet43 min
May 10, 9:53 PM CDTSpecial Weather StatementEWXWilliamson52 min
May 11, 1:01 AM CDTSpecial Weather StatementEWXKerr29 min
May 11, 1:26 AM CDTSevere Thunderstorm WarningEWXGillespie, Kerr64 min
May 11, 1:29 AM CDTSpecial Weather StatementEWXLlano31 min
May 11, 1:57 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Medina33 min
May 11, 3:41 AM CDTSpecial Weather StatementEWXBexar49 min
May 11, 4:23 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 11, 4:29 AM CDTSpecial Weather StatementEWXWilson46 min
May 11, 5:01 AM CDTSpecial Weather StatementEWXBexar44 min
May 11, 6:14 AM CDTSpecial Weather StatementEWXBexar46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.